Forum

Copaxone reactions

Hi all, I know I’ve posted about Copaxone previously, so I’m sorry to be a bore! After a lot of thought I’ve decided to stick with it for the time being, but I’m after a bit of advice from any long term copaxoners.

I’d been having a lot of injection site reactions using the csync device (bruising, swelling, pain-so much pain! Burning, big red circles and welts etc etc) so I decided to try self injecting. I’ve had much more success with this so far (once I got over the fear of piercing my own skin!) far fewer reactions and absolutely no bruising.

But my question is about Lipoatrophy-does anyone know if self injecting has less of a risk of this developing? it’s my only real concern with this DMD

thanks in advance

Sarah x

hi sarah

make sure that you rotate the injection sites

i didn’t and ended up with lipotrophy!

i have heard that manual injections were better than the autoject but was too much of a mardybum to try it.

sounds like you have it sorted.

carole x

I manually inject and have done since day one. Unfortunately I got lipotrophy on my thighs so I have moved to 3x weekly injections and now only inject in my tummy and bottom.

I’m pretty sure lipotrophy is much less likely with self injecting rather than autojecting. And rotating the sites helps. Basically rotate even around the sites you’re using. So I always found my bum the best place, but tried not to go for the same place even on my fat bum. And completely gave up doing my arms as once upon a time they were too skinny.

Sue

Thanks everyone. I’m rotating between arms, tummy, hips, bum and thighs. The arms still gives me burning and welts but it’s nowhere near as bad as with the csync. I guess only really time will tell, and in the grand scheme of things it’s better than relapsing! But my (small amount) of vanity didn’t want to have to worry about big dents appearing.

I was on Copaxone for a year. I used the csync to start with but soon found that it hurt more and more so I tried injecting manually which definitely helped for a while. Sadly even with that the reactions at the injection sites were getting more and more pronounced and I do have lipoatrophy on my legs (although can’t say which method caused it)

Anyhow - It got so bad that I was taken off Copaxone and i’m on Tecfidera now and much happier.